MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; POLYPROPYLENE 4-0 BLUE 1X18" P-3

SURGICAL SPECIALTIES CORPORATION SHARPOINT; POLYPROPYLENE 4-0 BLUE 1X18" P-3
Model Number J8699N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The actual sample was not returned for review.No photos of the surgical site or device when removed from the patient was forwarded for review.If samples or photos become available at a later time, they will be reviewed, and the results will be included in the complaint file.A follow-up report will be submitted at that time.Two (2) sterile retained samples from the same finished good lot were available for testing/visual examination.No defects or abnormalities were observed during the visual review.The devices met all specification including the usp tensile and needle pull requirements.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as mentioned above.A damaged needle would most likely be detected during one of the in-process inspection points or during the final inspection process however the inspection process is based on a sampling plan, which represents the lot; it is not a 100% inspection of the entire lot.Without receiving the actual sample to review under the microscope, receiving magnified photos of the actual device and/or surgical site or receiving detailed the preoperative preparation of the devices, procedure performed, tools utilized to grasp the device, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The needle tip of the product broke off and was in the patient¿s surgical site.The patient was sent to the hospital to have the needle located so that the needle could be removed from the surgical site.No patient injury reported.

Brand Name
SHARPOINT
Common Device Name
POLYPROPYLENE 4-0 BLUE 1X18" P-3
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key18824104
Report Number3010692967-2024-00016
Device Sequence Number7878793
Product Code GAW
UDI-Device Identifier10848782016812
UDI-Public(01)10848782016812(17)270108(10)C209LMZ
Combination Product (Y/N)N
PMA/510(K) Number
K131224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
Report Date (Section F) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ8699N
Device Catalogue NumberJ8699N
Device Lot NumberC209LMZ
Was the Report Sent to FDA? No
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer02/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown